Medication that turns skin bluish?

  1. 0
    I got a test question stating a patient is taking a medication that is turning his skin bluish. I was asked to identify the likely medication. Silver was not one of the options. I can't remember the other options. Anyone know?
  2. 9,751 Visits
    Find Similar Topics
  3. 9 Comments so far...

  4. 0
    That would be amiodarone...
  5. 0
    Another thing to consider ...
    When the skin turns bluish or purplish, it could be due to the lack of oxygen in the blood or anemia. The oxygen-poor blood is bluish red in color. Women suffering from pneumonia, long diseases and some heart problems are troubled with this type of pigmentation too.
  6. 0
    Agree with Jan. Amiodarone (Cordarone) is likely.

    Extended use of minocycline has also been associated with a blue-gray discoloration of the skin.
  7. 0
    Does amiodoarone really turn skin blue-ish? I had no idea, I have even given that med before. Why does it do that? Anyone know? I COULD look it up, but if someone wants to share
  8. 0
    http://www.pubmedcentral.nih.gov/art...id=1959100this
    this is really old.....and perhaps the mode of action has been proven to be otherwise, but interesting.....and i cant say that i remember this from school.....and this article predates EVEN me....schooling that is...lol
  9. 0
    I think methotrexate turns the skin bluish too
  10. 0
    What about Coumadin...the purple toe syndrome? Interesting about amidoraone...didn't know that!
  11. 0
    Thanks guys. I think Amiodorone was one of the options.
  12. 0
    I had a psych pt during a rotation in school whose skin was BLUE without doubt. You could pick it out from quite a distance away. It would seem to wax and wane in intensity from day to day. The nurses told me it was a reaction to Thorazine--my drug guide lists 'pigment changes' as a potential side effect. The nurses also said that this was permanent and pt had for several years now.


Top